Alert archive / Utah / Red Flag Warnings in 2011
Red Flag Warning 17, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Aug 7, 2011, 4:05 AM MDT. It took effect at Aug 7, 2011, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2011, 4:05 AM MDT (10:05 UTC)
- In effect from
- Aug 7, 2011, 12:00 PM MDT
- Expired
- Aug 7, 2011, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
570 WWUS85 KSLC 071005 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 405 AM MDT SUN AUG 7 2011 UTZ446-072215- /O.NEW.KSLC.FW.W.0017.110807T1800Z-110808T0300Z/ ARCHES NATIONAL PARK AND SURROUNDING AREAS- 405 AM MDT SUN AUG 7 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 446... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 446 ARCHES NATIONAL PARK AND SURROUNDING AREAS. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...GUSTY WINDS AND LOW HUMIDITY WILL COMBINE TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ431-432-445-447>449-072215- /O.NEW.KSLC.FW.W.0017.110807T1800Z-110808T0300Z/ EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- CANYONLANDS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 405 AM MDT SUN AUG 7 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 431...432...445...447...448 AND 449 BELOW 7500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING BELOW 7500 FEET FOR WIND AND LOW RELATIVE HUMIDITY... WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 431 EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY BELOW 7500 FEET...FIRE WEATHER ZONE 432 SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL BELOW 7500 FEET...FIRE WEATHER ZONE 445 GRAND FLAT/ROAN AND BOOK CLIFFS BELOW 7500 FEET...FIRE WEATHER ZONE 447 CANYONLANDS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT BELOW 7500 FEET...FIRE WEATHER ZONE 448 LA SAL AND ABAJO MOUNTAINS BELOW 7500 FEET AND FIRE WEATHER ZONE 449 SOUTHERN SAN JUAN COUNTY BELOW 7500 FEET. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...GUSTY WINDS AND LOW HUMIDITY WILL COMBINE TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
374 WWUS85 KSLC 072023 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 223 PM MDT SUN AUG 7 2011 UTZ446-080300- /O.CON.KSLC.FW.W.0017.000000T0000Z-110808T0300Z/ ARCHES NATIONAL PARK AND SURROUNDING AREAS- 223 PM MDT SUN AUG 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 446... * AFFECTED AREA...FIRE WEATHER ZONE 446 ARCHES NATIONAL PARK AND SURROUNDING AREAS. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 TO 8 PERCENT. * IMPACTS...GUSTY WINDS AND LOW HUMIDITY WILL COMBINE TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS THROUGH MID-EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ431-432-445-447>449-080300- /O.CON.KSLC.FW.W.0017.000000T0000Z-110808T0300Z/ EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- CANYONLANDS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 223 PM MDT SUN AUG 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 431... 432...445...447...448 AND 449 BELOW 7500 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 431 EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY BELOW 7500 FEET...FIRE WEATHER ZONE 432 SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL BELOW 7500 FEET...FIRE WEATHER ZONE 445 GRAND FLAT/ROAN AND BOOK CLIFFS BELOW 7500 FEET...FIRE WEATHER ZONE 447 CANYONLANDS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT BELOW 7500 FEET...FIRE WEATHER ZONE 448 LA SAL AND ABAJO MOUNTAINS BELOW 7500 FEET AND FIRE WEATHER ZONE 449 SOUTHERN SAN JUAN COUNTY BELOW 7500 FEET. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 TO 8 PERCENT. * IMPACTS...GUSTY WINDS AND LOW HUMIDITY WILL COMBINE TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS THROUGH MID-EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 6, 8:37 PM MDT, 7 hours 28 minutes earlier.
Area forecast discussion, Aug 6, 8:37 PM MDT, 7 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 837 PM MDT SAT AUG 6 2011 .SYNOPSIS...A VERY DRY AIRMASS WILL REMAIN IN PLACE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. && .DISCUSSION...CLEAR SKIES EXIST ACROSS MOST OF THE CWA THIS EVENING AS A DRY AND STABLE AIRMASS REMAINS IN PLACE. THE ONLY PLACE WHERE THERE IS STILL DEEP MOISTURE IS THE FAR NORTHERN EDGE OF THE FORECAST AREA...WHICH ALLOWED THUNDERSTORMS TO FORM ONCE AGAIN ALONG THE UTAH/IDAHO BORDER THIS AFTERNOON. WHILE MOST OF THESE STORMS IN UTAH DIED OFF BETWEEN 00Z AND 02Z...AN OUTFLOW BOUNDARY IS STILL MOVING THROUGH NORTHERN UTAH AS OF 0230Z...WITH GUSTS AS HIGH AS 40 MPH ASSOCIATED WITH THIS REMNANT FEATURE. DRIER AIR WILL PERSIST OVER UTAH AND SOUTHWEST WYOMING THROUGH MOST OF THE UPCOMING WORK WEEK...WITH A GENERALLY ZONAL FLOW ALOFT. THERE IS STILL SOME MODEL DISAGREEMENT ABOUT WHEN THE PATTERN WILL BECOME MORE AMPLIFIED...ALLOWING FOR A MOISTURE SURGE FROM THE SOUTH. HOWEVER...BOTH THE GFS AND ECMWF GENERALLY AGREE THAT SOME MOISTURE WILL RETURN TO THE MAJORITY OF THE CWA BETWEEN SATURDAY AND MONDAY OF NEXT WEEK. THE FORECAST FOR TONIGHT LOOKS GOOD AND UPDATED ARE PLANNED FOR THIS EVENING. && .AVIATION...THE LAKE BREEZE BOUNDARY THAT HAS BEEN JUST NORTH OF THE SLC TERMINAL ALL DAY HAS MOVED HALFWAY THROUGH THE RUNWAYS AS OF 0230Z...WITH NORTH WINDS ON THE NORTHERN END OF THE RUNWAYS AND SOUTH WINDS AT THE SOUTH END OF THE RUNWAY. THIS BOUNDARY IS EXPECTED TO STAY RELATIVELY STATIONARY THROUGH 04Z. IN ADDITION...AN OUTFLOW FROM THUNDERSTORMS IN NORTHERN UTAH IS MOVING ACROSS THE GREAT SALT LAKE...AND WILL LIKELY REINFORCE NORTHWESTERLY WINDS BETWEEN 04Z AND 05Z...WITH GUSTS OVER 20 KNOTS POSSIBLE. && .FIRE WEATHER...THE DRY WEST-SOUTHWEST FLOW ALOFT COVERS ALL BUT THE EXTREME NORTHWEST CORNER OF UTAH THIS AFTERNOON. THIS DRY AIR WILL REMAIN IN PLACE THROUGH EARLY IN THE COMING WEEK. MOISTURE CONCENTRATED ACROSS SE ARIZONA AT TIME WILL GRADUALLY WORK BACK TO THE NORTH...REACHING THE UT/AZ BORDER REGION BY LATE MONDAY NIGHT OR EARLY TUESDAY. WESTERLY FLOW ACROSS UTAH TUESDAY WILL KEEP THIS MOISTURE FROM SURGING NORTH...THOUGH SOME WILL TRICKLE INTO SOUTHERN/CENTRAL UTAH MIDWEEK. NOT LOOKING FOR ANY REAL MOISTURE SURGE UNTIL LATE NEXT WEEKEND AT THE SOONEST. BORDERLINE HAZARDOUS FIRE WEATHER CONDITIONS EXPECTED THE NEXT COUPLE OF DAYS. HUMIDITY VALUES WILL NOT BE AN INHIBITING FACTOR AS READINGS WILL EASILY DROP BELOW 15 PERCENT...WITH MANY LOCATIONS OVER THE SOUTH EXPERIENCING POOR RECOVERIES AT NIGHT. SOUTHERLY AFTERNOON/EARLY EVENING WINDS WHERE FUELS ARE CRITICAL WILL NUDGE RIGHT UP TO CRITICAL LEVELS THE NEXT COUPLE OF DAYS.FOR NOW WILL HOLD OFF ON ANY FIRE WEATHER HIGHLIGHTS AS WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC/AVIATION...SCHOENING FIRE WEATHER...CONGER FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Nearby
Red Flag Warnings in Utah, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.